MAUDE Adverse Event Report: CONMED UTICA FRAZIER; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CONMED UTICA FRAZIER; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Catalog Number 0033120
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received 6 of item 0033120 in unopened original packaging.Performed a visual inspection of the devices, there were no obvious signs of a breach.Performed a functional inspection, the devices were dye leak tested per tm-10-217 rev.F which indicated that the packaging had insufficient heat seal on 3 packages as there was leakage.The remaining 3 devices had no leakage.A root cause cannot be determined; however, based upon evaluation of the device, a possible of this event could be that the packages were improperly sealed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) for this lot number and failure mode; however, none were confirmed.A two-year review of complaint history revealed there has been a total of (b)(4), for this device family and failure mode.During this same time frame (b)(4) have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported that the 0033120 device had an insufficient heatseal found during incoming inspection.No patient involvement occurred.The shipment associated with the rga for this device has not yet been returned for evaluation and it has not been confirmed that an insufficient heatseal causing a sterility breach has occurred.Based on the information available, and the decision tree results, this complaint does not meet the definition of a reportable event.Upon the receipt of the device, an evaluation will be conducted and if a breach of sterility is confirmed the reporting decision will be reassessed at that time.Update: 19 feb 2025 - the device has been returned and an evaluation has been completed.An insufficient heatseal was discovered after testing.This will be reported as a malfunction with potential for injury upon reoccurrence.

Brand Name
FRAZIER
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key21617362
Report Number1320894-2025-00075
Device Sequence Number12890572
Product Code GCX
UDI-Device Identifier30653405000147
UDI-Public(01)30653405000147(17)271204(10)202212051
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number0033120
Device Lot Number202212051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic